I am 62 year old thin female who was interested in Sculptra injectibles. However, thru this forum I have been advised against it due to my autoimmune issues: Crohn's, Polymyalgia Rehumatica. Reynaulds, and the( so-called) fibromyalgia. What about Botox? Would I be able to tolerate Any particular type of fillers.? I am taking imuran 50 mg, prednisone------------ , as well as several other meds that wouldn't affect me LOOKING YOUNGER! . I am willling to pay the price, NOT jeopardize my health!
Candidate for Botox and Fillers if I have Autoimmune Issues?
Doctor Answers (3)
Botox and fillers in persons with autoimmune issues
It would be unusual to have problems with hyaluronic acid based fillers like juvederm or restylane, and doubtful to have issues with Botox too. These agents have been used for a number of years now in healthy people, but also those with autoimmune conditions with rarely a problem. That said, anything is possible, and a newer product like Sculptra might be a little riskier and is not as reversible as a hyaluronic acid based filler.
Botox and fillers usually okay with medical diseases
It really depends on your rheumatologist. I do think you would have no issues with botox or juvederm or restylane. I understand the concern about sculptra.
Autoimmune disease and botox and fillers
As the response to fillers such as hyaluronic acids (Belotero, Restylane and Juvederm) and Botulinum toxin, such as Botox Cosmetic, Dysport and Xeomin, do not rely on the immune system's mechanism for there to be an effect, it is doubtful that there would be a reaction. However, Sculptra's response does depend on the body to produce collagen from the reaction that develops by interaction of the Sculptra particles. It is not wise that you have such treatment.
You should also check with your rheumatologist and / or other physicians prior to having any fillers or Botox.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs
Web reference: http://www.thenyac.com/botox/index.html
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.